Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

An asymptotic double commutant theorem for $ C\sp{\ast} $-algebras


Author: Donald W. Hadwin
Journal: Trans. Amer. Math. Soc. 244 (1978), 273-297
MSC: Primary 47A99; Secondary 46L05, 47B47
MathSciNet review: 506620
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An asymptotic version of von Neumann's double commutant theorem is proved in which $ {C^{\ast}}$-algebras play the role of von Neumann algebras. This theorem is used to investigate asymptotic versions of similarity, reflexivity, and reductivity. It is shown that every nonseparable, norm closed, commutative, strongly reductive algebra is selfadjoint. Applications are made to the study of operators that are similar to normal (subnormal) operators. In particular, if T is similar to a normal (subnormal) operator and $ \pi $ is a representation of the $ {C^{\ast}}$-algebra generated by t, then $ \pi (T)$ is similar to a normal (subnormal) operator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A99, 46L05, 47B47

Retrieve articles in all journals with MSC: 47A99, 46L05, 47B47


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0506620-0
PII: S 0002-9947(1978)0506620-0
Keywords: Double commutant, reflexive operator, reductive operator, approximate double commutant, approximately similar, approximately reflexive, strongly reductive, decomposable function, approximate equivalence, normal operator, subnormal operator, representation
Article copyright: © Copyright 1978 American Mathematical Society